MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWER WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWER WHEELCHAIR
Model Number QM710
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 05/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Background information: the suspa suspension spring is used to allow the user to navigate variable terrain while maintaining steering and drive control and consists of a cylinder with an internal fluid-pressure system.The suspa spring experiences loss of pressure by failure of one or more internal seals that control pressurized fluid (leak) or through the failure of the spring pin in the locked position.The loss of pressure results in the user experiencing deterioration in stability, raising of the front casters, forward pitching of the chair and/or veering to the side when decelerating which are known issues addressed in the risk management file.If these were to occur the user may be thrown from the chair which could cause injury or impairment requiring immediate, invasive professional medical intervention.The positioning belt is a current control set in place to support the end user's posture and to limit slipping and/or sliding and a performance spring is incorporated as a design control to reduce the severity of occurrence by adding additional pressure to stabilize the front caster arms.Redesign of the suspension spring to allow for higher curb climbing capability was launched in may 2018.Discussion: it is likely that the suspa suspension spring issue led to the user's complaint whereby he fell from the chair.While sunrise has not received confirmation of the severity of the reported broken ankle.A broken ankle is considered a serious injury, due to the malfunction and the fall, it is likely that this malfunction, should it recur, could result in a serious injury.Therefore, this incident meets the requirements for a reportable event.Conclusion: the suspa spring issue is a known issue that has been remediated internally.While the risk ranking is fairly low, it could potentially result in a serious injury and, therefore, is a reportable event.This incident is being reported as a malfunction with serious injury through the fda's medwatch program.Additional information: this complaint has been re-reviewed as a part of a four-year retrospective review and remediation effort based on enhancements made to the company's complaint handling and adverse event reporting processes.A legal consulting firm was consulted for the retrospective review.This mdr is being filed based on the outcome of that retrospective review.
 
Event or Problem Description
Sunrise account manager reported that the end user was coming down his ramp and when he reached the bottom the suspension failed causing the end user to tip forward out of the chair resulting in a broken ankle.

Brand Name
QUICKIE QM710
Common Device Name
POWER WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93702 1328
MDR Report Key12319116
Report Number2937137-2021-00036
Device Sequence Number11872434
Product Code ITI
UDI-Device Identifier00016958052367
UDI-Public(01)00016958052367
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K060531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberQM710
Device Catalogue NumberEIPW11
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2020
Initial Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight95